Alert archive / Texas / Flash Flood Warnings in 2013

Flash Flood Warning 16, NWS Lake Charles, LA

May 10, 20135 counties in Texas

NWS Lake Charles, LA issued this flash flood warning at May 10, 2013, 3:28 AM CDT for 5 counties in Texas. It was in force for 5 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 10, 2013, 3:28 AM CDT (08:28 UTC)
Expired
May 10, 2013, 8:00 AM CDT
In force
5 hr
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
None

Counties Hardin County, TX, Jasper County, TX, Jefferson County, TX, Newton County, TX, Orange County, TX

The radar

The Lake Charles radar (KLCH), 77 km from the middle of the area, began a volume at 08:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 10, 5:00 AM CDTFLASH FLOOD2 N Beaumont, TXSIGNIFICANT FLOODING OF STREETS AND AUTOMOBILES ON THE NORTH SIDE OF BEAUMONT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 92 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 8.5 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2013-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1022 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2013-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1022 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
820 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

965 
WGUS54 KLCH 100828
FFWLCH
TXC199-241-245-351-361-101300-
/O.NEW.KLCH.FF.W.0016.130510T0828Z-130510T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
328 AM CDT FRI MAY 10 2013

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN JEFFERSON COUNTY IN SOUTHEAST TEXAS...
  ORANGE COUNTY IN SOUTHEAST TEXAS...
  SOUTHEASTERN HARDIN COUNTY IN SOUTHEAST TEXAS...
  SOUTHEASTERN JASPER COUNTY IN SOUTHEAST TEXAS...
  SOUTHWESTERN NEWTON COUNTY IN SOUTHEAST TEXAS...

* UNTIL 800 AM CDT

* AT 324 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS          
  THE WARNED AREA. THREE TO FIVE INCHES OF RAINFALL HAVE FALLEN      
  ACROSS THE REGION SINCE LAST EVENING. ADDITIONAL THUNDERSTORMS     
  WILL CONTINUE TO FORM AND MOVE ACROSS THE SAME REGION THIS         
  MORNING...PRODUCING AN ADDITIONAL THREE TO FOUR INCHES             
  POSSIBLE...ESPECIALLY OVER BEAUMONT...ORANGE...AND PORT ARTHUR.  

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BEAUMONT...BRIDGE CITY...CENTRAL GARDENS...DEWEYVILLE...GROVES...
  LUMBERTON...MAURICEVILLE...NEDERLAND...NOME...ORANGE...PORT
  ARTHUR...PORT NECHES...SOUR LAKE...VIDOR...WEST ORANGE...BEVIL
  OAKS...CHINA...FANNETT...FOREST HEIGHTS...GIST...HARTBURG...LA
  BELLE...LAKEVIEW...ORANGEFIELD...PINE FOREST...PORT ACRES...ROSE
  CITY...SOUTHEAST TEXAS REGIONAL AIRPORT AND WEISS BLUFF.

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
NECHES RIVER...WILLOW MARSH BAYOU...SLAYDONS CREEK...SABINE RIVER...
LITTLE CYPRESS CREEK...MILL CREEK...CYPRESS CREEK...BESS BRANCH...OLD
RIVER...GUM SLOUGH...COW BAYOU...BLACK CREEK...VILLAGE CREEK...
VILLAGE SLOUGH...PINE ISLAND BAYOU...TENMILE CREEK...COTTON CREEK...
WILLOW CREEK...BIRD ISLAND BAYOU...NORTH FORK TAYLOR BAYOU...MAYHAW
CREEK...WALKER BRANCH...DIN, BAYOU...LITTLE PINE ISLAND BAYOU...TIGER
CREEK...CANEY CREEK...COLE CREEK...ADAMS BAYOU...GRAYS BAYOU...
PEVITOT GULLY...LITTLE CYPRESS BAYOU...WHITE BAY BRANCH...NICHOLS
CREEK...BOGGY CREEK...LITTLE ROCK CREEK...EAST TENMILE CREEK...WEST
TENMILE CREEK AND REEDER SLOUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

&&

LAT...LON 3016 9460 3043 9370 3039 9375 3034 9377
      3029 9371 3021 9372 3014 9369 3009 9373
      3006 9370 3007 9372 2998 9379 2996 9385
      2986 9391 2988 9444 3011 9445 3011 9459
      3013 9461

$$

LANDRENEAU
1 follow-up statement
240 
WGUS74 KLCH 101102
FFSLCH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
602 AM CDT FRI MAY 10 2013

TXC199-241-245-351-361-101300-
/O.CON.KLCH.FF.W.0016.000000T0000Z-130510T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARDIN TX-JASPER TX-NEWTON TX-JEFFERSON TX-ORANGE TX-
602 AM CDT FRI MAY 10 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR ORANGE...NORTHERN
JEFFERSON...SOUTHWESTERN NEWTON...SOUTHEASTERN JASPER AND
SOUTHEASTERN HARDIN COUNTIES UNTIL 800 AM CDT...

AT 556 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT THE THUNDERSTORMS HAVE ENDED OVER SOUTHEAST TEXAS. 
HOWEVER...RADAR ESTIMATES OF THREE TO SEVEN INCHES OF RAIN HAS 
FALLEN OVER THE WARNED AREA SINCE LAST EVENING.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
BEAUMONT...BRIDGE CITY...CENTRAL GARDENS...DEWEYVILLE...GROVES...
LUMBERTON...MAURICEVILLE...NEDERLAND...NOME...ORANGE...PORT ARTHUR...
PORT NECHES...SOUR LAKE...VIDOR...WEST ORANGE...BEVIL OAKS...CHINA...
FANNETT...FOREST HEIGHTS...GIST...HARTBURG...LA BELLE...LAKEVIEW...
ORANGEFIELD...PINE FOREST...PORT ACRES...ROSE CITY...SOUTHEAST TEXAS 
REGIONAL AIRPORT AND WEISS BLUFF.

SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
BEAUMONT...BRIDGE CITY...CENTRAL GARDENS...DEWEYVILLE...GROVES...
LUMBERTON...MAURICEVILLE...NEDERLAND...NOME...ORANGE...PORT ARTHUR...
PORT NECHES...SOUR LAKE...VIDOR...WEST ORANGE...BEVIL OAKS...CHINA...
FANNETT...FOREST HEIGHTS...GIST...HARTBURG...LA BELLE...LAKEVIEW...
ORANGEFIELD...PINE FOREST...PORT ACRES...ROSE CITY...SOUTHEAST TEXAS
REGIONAL AIRPORT AND WEISS BLUFF.

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
NECHES RIVER...WILLOW MARSH BAYOU...SLAYDONS CREEK...LITTLE CYPRESS
CREEK...MILL CREEK...CYPRESS CREEK...BESS BRANCH...OLD RIVER...GUM
SLOUGH...COW BAYOU...BLACK CREEK...VILLAGE CREEK...VILLAGE SLOUGH...
PINE ISLAND BAYOU...SABINE RIVER...TENMILE CREEK...COTTON CREEK...
WILLOW CREEK...BIRD ISLAND BAYOU...NORTH FORK TAYLOR BAYOU...MAYHAW
CREEK...WALKER BRANCH...DIN, BAYOU...LITTLE PINE ISLAND BAYOU...TIGER
CREEK...CANEY CREEK...COLE CREEK...ADAMS BAYOU...GRAYS BAYOU...
PEVITOT GULLY...LITTLE CYPRESS BAYOU...WHITE BAY BRANCH...NICHOLS
CREEK...BOGGY CREEK...LITTLE ROCK CREEK...EAST TENMILE CREEK...WEST
TENMILE CREEK AND REEDER SLOUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS ARE ALSO SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 3016 9460 3043 9370 3039 9375 3034 9377
      3029 9371 3021 9372 3014 9369 3009 9373
      3006 9370 3007 9372 2998 9379 2996 9385
      2986 9391 2988 9444 3011 9445 3011 9459
      3013 9461

$$

LANDRENEAU

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at May 10, 2:03 AM CDT, 1 hour 25 minutes earlier.

Area forecast discussion, May 10, 2:03 AM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
203 AM CDT FRI MAY 10 2013

.UPDATE...
PER COORDINATION WITH SPC WW153 WAS EXTENDED TO INCLUDE THE
REMAINDER OF OUR LA PARISHES. POP/WX GRIDS WERE ALSO TWEAKED BASED
ON LATEST RADAR TRENDS...IE POPS WERE RAISED TO CATEGORICAL LEVELS
FOR MOST OF THE FORECAST AREA.

&&

.PREV DISCUSSION... /ISSUED 1253 AM CDT FRI MAY 10 2013/

DISCUSSION...
FOR 06Z TAF ISSUANCE.

AVIATION...
LOCAL 88DS SHOW WIDESPREAD RAIN OVER MUCH OF THE FORECAST AREA
ATTM...ALONG WITH NUMEROUS STRONG THUNDERSTORMS ALONG THE HIGHWAY
165 AND I-10 CORRIDORS. THE NAME OF THE GAME WITH THIS TAF
ISSUANCE IS BASICALLY TIMING THE CONVECTION AS IT PUSHES EWD
ACROSS THE AREA OVER THE NEXT FEW HOURS. OUTSIDE OF THE
RAIN...EXPECT IFR/MVFR CONDITIONS IN LOW CEILINGS. AFTER A BIT OF
A RESPITE DURING THE LATE NIGHT AND MORNING HOURS...SHOULD SEE
MORE CONVECTION FIRE ACROSS THE REGION THANKS TO COPIOUS GULF
MOISTURE/GOOD INSTABILITY/NUMEROUS LEFTOVER MESOSCALE
BOUNDARIES/ADDITIONAL SHORTWAVE ENERGY ALOFT.

25

PREV DISCUSSION... /ISSUED 1024 PM CDT THU MAY 9 2013/

UPDATE...NEW SEVERE THUNDERSTORM WATCH OUT FOR THE AREA
PRIMARILY ALONG AND NORTH OF I-10. WATCH IN EFFECT UNTIL 4 AM.
DID REISSUE WCN WHICH ORIGINALLY INCLUDED LOWER ST MARTIN. DESPITE
RATHER VIGOROUS LOOKING THUNDERSTORMS ON RADAR...ACTIVITY HAS BEEN
RELATIVELY WELL BEHAVED. HEAVY RAINS AND EXTREME AMOUNTS OF CLOUD
TO GROUND LIGHTNING HAVE BEEN THE RULE.

CONTINUE TO ANTICIPATE ONGOING CONVECTION TO BUILD FURTHER
SOUTH OVER THE NEXT FEW HOURS. CURRENT POPS LOOK GOOD AT THIS
TIME. NO UPDATE COMING.

MARCOTTE

PREV DISCUSSION... /ISSUED 411 PM CDT THU MAY 9 2013/

DISCUSSION...CAPPING HAS HELD ACROSS THE FORECAST AREA AND NO
MORE THAN A FEW LIGHT SHOWERS OR SPRINKLES CURRENTLY ACROSS THE
FORECAST AREA. MAIN CONVECTIVE ACTIVITY IS NOW OVER CENTRAL TEXAS
IN THE FORM OF A BROKEN LINE OF SHOWERS AND STRONG THUNDERSTORMS
MOVING RAPIDLY EAST. A SEVERE THUNDERSTORM WATCH IS IN PLACE FOR
THIS AREA...AND MAY BE SEEING ANOTHER WATCH FURTHER EAST THAT MAY
IMPACT THE WESTERN PORTION OF THE AREA. OTHERWISE...

MID-TEXAS ACTIVITY ASSOCIATED WITH A WELL DEFINED SHORTWAVE TROF.
CONVECTION CURRENTLY ALIGNED ALONG A ZONE OF LOW LEVEL CONVERGENCE
MOVING ALONG WITH AFOREMENTIONED FEATURE. LATEST HIGH-RES
MODELS...BACKED UP BY MOST OF THE GLOBAL MODELS...SUGGESTING
CONVECTION TO BE MAINTAINED THROUGH THE OVERNIGHT HOURS AS IT
TRACKS EAST...WHILE CONTINUING A SOUTHWARD DEVELOPMENT. THUS
HAVE BUMPED UP POPS FOR THE ENTIRE AREA TO 70 PERCENT. SPC CURRENTLY
CARRYING THE AREA UNDER A SLIGHT RISK OF SEVERE...AND HAS JUST NOW
ISSUED A SEVERE THUNDERSTORM WATCH FOR EXTREME SOUTHWEST LOUISIANA
AND SOUTHEAST TEXAS. DAMAGING HAIL AND WINDS WILL BE TH PRIMARY
THREAT BUT CANNOT TOTALLY RULE OUT AN ISOLATED TORNADO.

SOMEWHAT MORE CHALLENGING FOR FRIDAYS FORECAST. AT THIS TIME WILL
CARRY CHANCE POPS FOR THE MORNING HOURS IN THE WAKE OF THE THIS
INITIAL SHORTWAVE ENERGY. BUMPED RAIN CHANCES BACK UP TO LIKELY
THROUGH THE AFTERNOON HOURS WITH SHORTWAVE ENERGY CONTINUING TO
MIGRATE ACROSS THE AREA DURING MAX HEATING AND DESTABILIZATION.
RAIN CHANCES THEN CONTINUE INTO SATURDAY WITH APPROACH OF NORTHERN
STREAM TROF ALONG WITH AN ASSOCIATED COLD FRONT. SPC CONTINUES THE
AREA UNDER A SLIGHT RISK FOR FRIDAY.

SOMEWHAT COOLER AND MUCH DRIER AIR WILL THEN BECOME REESTABLISHED
OVER THE AREA THROUGH THE FIRST HALF OF THE NEW WEEK. NEXT RAIN
CHANCE ARRIVES THURSDAY.

MARINE...SHOWER AND THUNDERSTORM ACTIVITY CAN BE EXPECTED THROUGH
THE REMAINDER OF THE WEEK AS A SERIES OF DISTURBANCES ALOFT
MOVE ACROSS THE REGION. A COLD FRONT WILL ADVANCE ACROSS THE
NORTHWEST GULF SATURDAY...BRINGING A GRADUAL END TO RAINS WHILE WINDS
RETURN TO NORTHERLY.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  68  76  65  78  59 /  50  50  20  10  10
KBPT  67  77  65  79  61 /  50  50  20  10  10
KAEX  65  76  61  80  56 /  50  40  20  10  10
KLFT  67  78  65  78  59 /  50  50  30  10  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, May 9, 5:23 PM CDT, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
523 PM CDT THU MAY 9 2013

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
102230-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
523 PM CDT THU MAY 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TONIGHT
A SEVERE THUNDERSTORMS WATCH IS IN EFFECT FOR THE SOUTHEAST TEXAS
AND PARTS OF SOUTHWEST LOUISIANA UNTIL 10 PM CDT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SHOWERS AND THUNDERSTORMS LIKELY THROUGH THE END OF THE WORK WEEK
...AS TRAVELING DISTURBANCES ALOFT CONTINUE TO IMPACT THE REGION.
A COLD FRONT WILL TRAVEL SOUTH AND EAST THROUGH THE FORECAST AREA
ON SATURDAY...WITH RAIN COMING TO AN END ON SUNDAY. T

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GMZ430-432-435-450-452-455-470-472-475-102230-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
523 PM CDT THU MAY 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TONIGHT
NUMEROUS SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE COASTAL
WATERS AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL ENTER THE WESTERN
COASTAL SEGMENT BY EARLY MORNING SATURDAY...TRAVELING THROUGH THE
REMAINDER OF THE COASTAL WATERS BY MIDMORNING SATURDAY. RAIN WILL
BE COMING TO AN END WITH PASSAGE OF COLD FRONT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, May 10, 1:09 AM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
109 AM CDT FRI MAY 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0103 AM     HAIL             5 S LAKE CHARLES        30.14N 93.20W
05/10/2013  M0.75 INCH       CALCASIEU          LA   NWS EMPLOYEE

            MARBLE TO PENNY-SIZED HAIL FALLING AT THE OFFICE. OTHER
            REPORTS FROM JUST SOUTH OF LAKE CHARLES AS WELL.

&&

25
Local storm report, May 10, 1:11 AM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
111 AM CDT FRI MAY 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     HAIL             4 SSW LAKE CHARLES      30.16N 93.23W
05/10/2013  M1.00 INCH       CALCASIEU          LA   NWS EMPLOYEE

            REPORT OF QUARTER-SIZED HAIL NEAR GAUTHIER ROAD SOUTH OF
            LAKE CHARLES

&&

25
Local storm report, May 10, 1:14 AM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
114 AM CDT FRI MAY 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 AM     HAIL             LAKE CHARLES            30.21N 93.20W
05/10/2013  E1.00 INCH       CALCASIEU          LA   PUBLIC

            PUBLIC REPORT OF QUARTER-SIZED HAIL ON 5TH AVENUE IN LAKE
            CHARLES. NUMEROUS OTHER REPORTS OF MARBLE TO PENNY-SIZED
            HAIL FROM SOUTH SIDE OF LAKE CHARLES.

&&

25
Local storm report, May 10, 1:18 AM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
118 AM CDT FRI MAY 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 AM     HAIL             2 SSW LAKE CHARLES      30.18N 93.22W
05/10/2013  E1.25 INCH       CALCASIEU          LA   NWS EMPLOYEE

            NUMEROUS REPORTS OF QUARTER TO HALF DOLLAR-SIZED HAIL
            FROM SOUTH SIDE OF LAKE CHARLES.

&&

25
Special weather statement, May 10, 1:36 AM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
136 AM CDT FRI MAY 10 2013

LAZ041-042-073-074-100730-
CALCASIEU LA-JEFFERSON DAVIS LA-WEST CAMERON LA-EAST CAMERON LA-
136 AM CDT FRI MAY 10 2013

...SIGNIFICANT WEATHER ADVISORY FOR CALCASIEU...JEFFERSON DAVIS AND
CAMERON PARISHES UNTIL 230 AM CDT...

AT 134 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 8 MILES
WEST OF FENTON TO LAKE CHARLES REGIONAL AIRPORT TO SABINE NATIONAL
WILDLIFE...MOVING EAST AT 30 MPH.

* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
  HEBERTS MARINA AND IOWA BY 145 AM...
  FENTON BY 150 AM...

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS 35 TO 45 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM FRIDAY
MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 2987 9337 2987 9342 2986 9344 2986 9367
      3040 9329 3040 9287 2993 9325 2994 9327
      3003 9328 3005 9330 3004 9332 2986 9334
      2986 9336

LANDRENEAU
Special weather statement, May 10, 2:25 AM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
225 AM CDT FRI MAY 10 2013

LAZ029-032-033-041>045-052-074-100830-
ST. LANDRY LA-LAFAYETTE LA-EVANGELINE LA-ACADIA LA-AVOYELLES LA-
CALCASIEU LA-JEFFERSON DAVIS LA-UPPER ST. MARTIN LA-VERMILION LA-
EAST CAMERON LA-
225 AM CDT FRI MAY 10 2013

...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY...LAFAYETTE...
EVANGELINE...ACADIA...AVOYELLES...CALCASIEU...JEFFERSON DAVIS...
VERMILION...ST. MARTIN AND CAMERON PARISHES UNTIL 330 AM CDT...

AT 221 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM ALONG A LINE EXTENDING FROM MORROW TO LAWTELL TO
3 MILES SOUTH OF EGAN TO 3 MILES SOUTHEAST OF HAYES...MOVING EAST AT
20 MPH.

AT 221 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM MORROW TO
7 MILES NORTH OF CHURCH POINT TO MERMENTAU TO HAYES...MOVING EAST AT
20 MPH.

* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
  BIG CANE BY 230 AM...
  WASHINGTON...CROWLEY...CHURCH POINT AND BRANCH BY 235 AM...
  LEBEAU AND OPELOUSAS BY 240 AM...
  LAKE ARTHUR AND RAYNE BY 250 AM...
  PALMETTO BY 255 AM...

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM FRIDAY
MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1000 AM FRIDAY
MORNING FOR SOUTH CENTRAL LOUISIANA.

LAT...LON 3045 9181 2999 9222 3009 9302 3040 9260
      3084 9232 3085 9181 3084 9179 3081 9180
      3079 9176 3074 9175 3071 9173 3066 9173

LANDRENEAU

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 7:18 PM CDTSpecial Weather StatementLCHTyler57 min
May 9, 7:54 PM CDTSevere Thunderstorm WarningLCHJasper, Tyler66 min
May 9, 8:39 PM CDTSpecial Weather StatementLCHJasper, Newton66 min
May 9, 9:00 PM CDTSevere Thunderstorm WarningLCHJasper, Newton, Tyler60 min
May 9, 10:11 PM CDTSpecial Weather StatementLCHJasper, Newton, Tyler64 min
May 9, 10:25 PM CDTAreal Flood AdvisoryLCHHardin, Jasper, Newton, Tyler110 min
May 9, 11:08 PM CDTSevere Thunderstorm WarningLCHJasper, Newton67 min
May 10, 12:33 AM CDTSevere Thunderstorm WarningLCHJasper, Jefferson, Newton, Orange57 min
May 10, 1:30 AM CDTAreal Flood AdvisoryLCHNewton, Orange2 hr
May 10, 2:50 AM CDTAreal Flood AdvisoryLCHHardin, Jasper, Jefferson, Newton, Orange115 min
May 10, 4:43 AM CDTFlash Flood WatchLCHHardin, Jasper, Newton, Tyler30 hr
May 10, 10:41 AM CDTSpecial Weather StatementLCHOrange64 min
May 10, 11:54 AM CDTFlash Flood WarningLCHHardin, Jasper, Jefferson, Newton, Orange3 hr
May 10, 4:20 PM CDTAreal Flood AdvisoryLCHJasper, Newton, Orange3 hr

Nearby

Flash Flood Warnings in Texas, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.